Alert archive / Colorado / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Apr 17, 2017, 11:41 AM MDT for 9 counties in Colorado. It took effect at Apr 18, 2017, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2017, 11:41 AM MDT (17:41 UTC)
- In effect from
- Apr 18, 2017, 1:00 PM MDT
- Expired
- Apr 18, 2017, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 88 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 5.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3505 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
494 WWUS85 KGJT 171741 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 1141 AM MDT Mon Apr 17 2017 ...Critical fire weather conditions Tuesday afternoon and evening over lower elevations of west-central and southwest Colorado... .Dry conditions will remain in place Tuesday as a cold front approaches from the west. As the front gets closer, winds will gust 25 to 35 mph with higher gusts anticipated while humidities drop below 15 percent Tuesday afternoon and evening. Fuels are considered critical for portions of west-central and southwest Colorado increasing fire weather concerns. COZ290-292-180600- /O.UPG.KGJT.FW.A.0002.170418T1900Z-170419T0200Z/ /O.NEW.KGJT.FW.W.0003.170418T1900Z-170419T0200Z/ Paradox Valley Forecast Area-North Fork Forecast Area- 1141 AM MDT Mon Apr 17 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 290 AND 292... The National Weather Service in GRAND JUNCTION has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Colorado, Fire Weather Zone 290 Paradox Valley Forecast Area and Fire Weather Zone 292 North Fork Forecast Area. * TIMING...Gusty winds and low RH are expected to meet Red Flag Warning criteria Tuesday afternoon and evening. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * TEMPERATURES...In the mid to upper 70s to near 80 for lower elevations with temperatures in the 60s for the higher elevations. * IMPACTS...Critical fire weather conditions will exist allowing new or existing fires to grow rapidly. Fires will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ207-180600- /O.NEW.KGJT.FW.W.0003.170418T1900Z-170419T0200Z/ Southwest Colorado Lower Forecast Area- 1141 AM MDT Mon Apr 17 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 207... The National Weather Service in GRAND JUNCTION has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 8 PM MDT Tuesday. * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area. * TIMING...Gusty winds and low RH are expected to meet Red Flag Warning criteria Tuesday afternoon and evening. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * TEMPERATURES...In the mid to upper 70s. * IMPACTS...Critical fire weather conditions will exist allowing new or existing fires to grow rapidly. Fires will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ203-180600- /O.NEW.KGJT.FW.W.0003.170418T1900Z-170419T0200Z/ Lower Colorado River- 1141 AM MDT Mon Apr 17 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 6000 FEET... The National Weather Service in GRAND JUNCTION has issued a Red Flag Warning below 6000 feet for gusty winds and low relative humidity, which is in effect from 1 PM to 8 PM MDT Tuesday. * AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower Colorado River below 6000 feet. * TIMING...Gusty winds and low RH are expected to meet Red Flag Warning criteria Tuesday afternoon and evening. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * TEMPERATURES...In the upper 70s to low 80s. * IMPACTS...Critical fire weather conditions will exist allowing new or existing fires to grow rapidly. Fires will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
4 follow-up statements
219 WWUS85 KGJT 180345 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 945 PM MDT Mon Apr 17 2017 ...Critical fire weather conditions Tuesday afternoon and evening over lower elevations of west-central and southwest Colorado... .Dry conditions will remain in place Tuesday as a cold front approaches from the west. As the front gets closer, winds will gust up to 40 mph while humidities drop below 15 percent Tuesday afternoon and evening. Fuels are considered critical for portions of west-central and southwest Colorado increasing fire weather concerns. COZ207-290-292-181200- /O.CON.KGJT.FW.W.0003.170418T1900Z-170419T0200Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area-North Fork Forecast Area- 945 PM MDT Mon Apr 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 290 AND 292... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area, Fire Weather Zone 290 Paradox Valley Forecast Area and Fire Weather Zone 292 North Fork Forecast Area. * TIMING...Gusty winds and low relative humidity are expected to meet Red Flag Warning criteria Tuesday afternoon and evening. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * TEMPERATURES...In the mid 70s to around 80 for lower elevations with temperatures in the 60s for the higher elevations. * IMPACTS...Critical fire weather conditions will exist allowing new or existing fires to grow rapidly. Fires will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ203-181200- /O.CON.KGJT.FW.W.0003.170418T1900Z-170419T0200Z/ Lower Colorado River- 945 PM MDT Mon Apr 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 6000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower Colorado River below 6000 feet. * TIMING...Gusty winds and low relative humidity are expected to meet Red Flag Warning criteria Tuesday afternoon and evening. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * TEMPERATURES...In the upper 70s to lower 80s. * IMPACTS...Critical fire weather conditions will exist allowing new or existing fires to grow rapidly. Fires will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
841 WWUS85 KGJT 180928 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 328 AM MDT Tue Apr 18 2017 ...Critical fire weather conditions will occur this afternoon and evening over the lower elevations of west-central and southwest Colorado... .Dry conditions will remain in place as a cold front approaches from the west. As the front gets closer, winds will gust up to 40 mph while humidities drop below 15 percent this afternoon and evening. Fuels are considered critical for portions of west- central and southwest Colorado increasing fire weather concerns. COZ207-290-292-190000- /O.CON.KGJT.FW.W.0003.170418T1900Z-170419T0200Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area-North Fork Forecast Area- 328 AM MDT Tue Apr 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207...290 AND 292... * AFFECTED AREA... In Colorado: Fire Weather Zone 207 Southwest Colorado Lower Forecast Area Fire Weather Zone 290 Paradox Valley Forecast Area and Fire Weather Zone 292 North Fork Forecast Area. * TIMING...Gusty winds and low relative humidity will meet Red Flag Warning criteria this afternoon and evening. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * TEMPERATURES...In the mid 70s to around 80 for lower elevations with temperatures in the 60s for the higher elevations. * IMPACTS...Critical fire weather conditions will exist allowing new or existing fires to grow rapidly. Fires will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ203-190000- /O.CON.KGJT.FW.W.0003.170418T1900Z-170419T0200Z/ Lower Colorado River- 328 AM MDT Tue Apr 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 6000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower Colorado River below 6000 feet. * TIMING...Gusty winds and low relative humidity will meet Red Flag Warning criteria this afternoon and evening. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * TEMPERATURES...In the upper 70s to lower 80s. * IMPACTS...Critical fire weather conditions will exist allowing new or existing fires to grow rapidly. Fires will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
275 WWUS85 KGJT 182116 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 316 PM MDT Tue Apr 18 2017 COZ207-290-292-190530- /O.NEW.KGJT.FW.A.0003.170420T1900Z-170421T0200Z/ /O.CON.KGJT.FW.W.0003.000000T0000Z-170419T0200Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area-North Fork Forecast Area- 316 PM MDT Tue Apr 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207, 290 AND 292... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207, 290 AND 292... The National Weather Service in Grand Junction has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Thursday afternoon through Thursday evening. A Red Flag Warning remains in effect for wind and low relative humidity through 8 PM this evening. * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area, Fire Weather Zone 290 Paradox Valley Forecast Area and Fire Weather Zone 292 North Fork Forecast Area. * TIMING...Gusty winds and low relative humidity will exceed Red Flag Warning criteria during the remainder of the afternoon through 8 PM this evening. Breezy and dry conditions may redevelop Thursday afternoon. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * TEMPERATURES...In the mid 70s to near 80 for lower elevations with temperatures in the 60s in the higher elevations. * IMPACTS...Critical fire weather conditions will cause new or existing fires to grow rapidly. Fires will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ203-190530- /O.NEW.KGJT.FW.A.0003.170420T1900Z-170421T0200Z/ /O.CON.KGJT.FW.W.0003.000000T0000Z-170419T0200Z/ Lower Colorado River- 316 PM MDT Tue Apr 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 6000 FEET... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 6000 FEET... The National Weather Service in Grand Junction has issued a Fire Weather Watch below 6000 feet for wind and low relative humidity, which is in effect from Thursday afternoon through Thursday evening. A Red Flag Warning remains in effect for wind and low relative humidity through 8 PM this evening for elevations below 6000 feet. * AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower Colorado River below 6000 feet. * TIMING...Gusty winds and low relative humidity will exceed Red Flag Warning criteria during the remainder of this afternoon through 8 PM this evening. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * TEMPERATURES...In the upper 70s to lower 80s. * IMPACTS...Critical fire weather conditions will cause new or existing fires to grow rapidly. Fires will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
733 WWUS85 KGJT 190203 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 803 PM MDT Tue Apr 18 2017 COZ207-290-292-191200- /O.EXP.KGJT.FW.W.0003.000000T0000Z-170419T0200Z/ /O.CON.KGJT.FW.A.0003.170420T1900Z-170421T0200Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area-North Fork Forecast Area- 803 PM MDT Tue Apr 18 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207, 290 AND 292... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207, 290 AND 292... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area, Fire Weather Zone 290 Paradox Valley Forecast Area and Fire Weather Zone 292 North Fork Forecast Area. * TIMING...Gusty winds will gradually decrease the remainder of this evening with relative humidities values climbing back above critical levels. This will allow the Red Flag Warning to expire this evening. Breezy and dry conditions may redevelop Thursday afternoon and a Fire Weather Watch remains in effect for Thursday afternoon and evening. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph...diminishing after 2030. West to southwest winds on Thursday gusting up to 35 mph possible. * RELATIVE HUMIDITY...Climbing back above 15 percent after 2030 this evening. Humidity values on Thursday may again drop below 15 percent. * IMPACTS...Critical fire weather conditions are again possible Thursday afternoon and evening. Fires may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ203-191200- /O.EXP.KGJT.FW.W.0003.000000T0000Z-170419T0200Z/ /O.CON.KGJT.FW.A.0003.170420T1900Z-170421T0200Z/ Lower Colorado River- 803 PM MDT Tue Apr 18 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 6000 FEET... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 6000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower Colorado River below 6000 feet. * TIMING...Gusty winds will gradually decrease the remainder of this evening with relative humidities values climbing back above critical levels. This will allow the Red Flag Warning to expire this evening. Breezy and dry conditions may redevelop Thursday afternoon and a Fire Weather Watch remains in effect for Thursday afternoon and evening. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph...diminishing after 2030. West to southwest winds on Thursday gusting up to 35 mph possible. * RELATIVE HUMIDITY...Climbing back above 15 percent after 2030 this evening. Humidity values on Thursday may again drop below 15 percent. * IMPACTS...Critical fire weather conditions are again possible Thursday afternoon and evening. Fires may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:03 AM MDT, 8 hours 38 minutes earlier.
Area forecast discussion, Apr 17, 3:03 AM MDT, 8 hours 38 minutes before
Area Forecast Discussion
National Weather Service GRAND JUNCTION CO
303 AM MDT Mon Apr 17 2017
.SHORT TERM...(Today through Tuesday)
Issued at 237 AM MDT Mon Apr 17 2017
An area of low pressure will be moving over the northern Rockies
today causing widespread precipitation for the Pacific northwest
reaching Idaho and Montana later today. This low pressure will
put an end to our zonal flow as upper level winds shift to the
southwest allowing temperatures to climb thanks to warm air
advection. Winds will also start to increase as the gradient
tightens somewhat so another afternoon of some gusty winds is
expected with lighter winds down south and higher winds up north.
These winds, along with low humidities, have increased fire
weather concerns. These concerns will be discussed below in the
fire weather section. For today then, expect some high clouds,
gusty winds in the afternoon, and a bump in high temperatures.
On Tuesday, a jet streak will approach from the southwest and will
support a cold front at the surface. A few showers are possible
for extreme northeastern Utah during the day Tuesday though most
of the CWA will remain dry. Clouds will increase in the afternoon
from the northwest to southeast ahead of the front. If cross-
sections are to be believed, cloud heights will drop to between 10
to 15K feet, somewhat lower that seen over the weekend. Thickness
values and lowering heights indicate the front moving through
Tuesday evening and having moved through all of western Colorado by
Wednesday morning. As the greatest quasi- geostrophic forcing
remains to our west and then shifts north, frontal passage will
bring more showery precipitation than pronounced rainfall. Despite
that, can't rule out some heavier showers and a few rumbles of
thunder along the front Tuesday evening.
.LONG TERM...(Tuesday night through Sunday)
Issued at 255 PM MDT Sun Apr 16 2017
The focus of the storm will remain across Wyoming but most
locations should see some short duration frontal precipitation
Tuesday night into early Wednesday as the cold front passes. Snow
levels will drop Tuesday night to around 9000 feet with the best
chance for moderate accumulations by late Wednesday over the
higher elevations across the north, with only light accumulations
expected in the central and southern mountains. After a brief
respite, another Pacific storm system will move across the area
later Thursday into Saturday with another round of valley rain and
higher elevation snow. This storm system appears to be slightly
colder than the mid-week system.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 237 AM MDT Mon Apr 17 2017
Clouds will be on the increase today but shouldn't pose any
threats to aviation as they will remain well above ILS
breakpoints. Some gusty winds of 15 to 25 mph will occur this
afternoon and die down between 01-02Z.
&&
.FIRE WEATHER...
Issued at 237 AM MDT Mon Apr 17 2017
Dry conditions remain in place across much of the CWA and the area
of low pressure well to our north will cause some gusty winds this
afternoon. Gusts of 25 mph or greater are expected for much of CO
fire weather zones 200 and 202 but with fuel still not critical
will not issue any fire weather highlights. Even so, if doing any
open burning today, take extra care.
On Tuesday, an approaching cold front with upper level jet support
will approach western Colorado. Forecast soundings indicate deep
mixing will allow winds and wind gusts to reach 20 to 25 mph if
not higher for CO fire zones 290 and 292 where fuels are critical.
Will issue a fire weather watch for Tuesday from 19Z to 01Z to
account for these conditions. Important to mention that much of
UT fire zone 490 will also see these same conditions but fuels, at
this time, are not critical so will hold off issuing anything for
that area.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for COZ290-292.
UT...None.
&&
SHORT TERM...TGR
LONG TERM...MPM
AVIATION...TGR
FIRE WEATHER...TGRHazardous weather outlook, Apr 17, 5:13 AM MDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service GRAND JUNCTION CO 513 AM MDT Mon Apr 17 2017 COZ001>014-017>023-UTZ022>025-027>029-181200- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 513 AM MDT Mon Apr 17 2017 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight Clouds will be on the increase today as a low pressure disturbance passes to our north. Some gusty surface winds will kick in during the afternoon hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A cold front will move through the area Tuesday afternoon through Wednesday morning. Winds will pick up ahead of the cold front and with dry fuels in place along with low humidities, critical fire weather conditions will be a concern. A fire weather watch has been issued for Tuesday afternoon for the possible critical fire weather conditions. Some showers and a few thunderstorms are possible as the system moves through. The next chance for precipitation will be Thursday night into Friday as another system moves through. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:13 AM MDT | Fire Weather Watch | GJT | Delta, Montrose, Ouray, San Miguel | 8 hr |
Nearby
Red Flag Warnings in Colorado, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.